Mmastodon HealthMedicine first seen 1 d ago, last 59 min ago, peak #1
Woman dies after ChatGPT reassured her on tapering epilepsy drug
Original: NY Times: A young woman discussed her epilepsy medication with ChatGPT, which reassured her it would be OK to taper her
The New York Times reports that a young woman asked ChatGPT about tapering her epilepsy medication, and the chatbot reassured her it would be fine to reduce the dose. She followed that advice, and the change proved fatal. The case is drawing attention to the risks of using AI chatbots for medical decisions and the absence of adequate safeguards around health-related advice.
Why now: The story raises fresh concern that AI chatbots can give dangerous medical reassurance without proper safeguards.
Rank over time, top of the chart is #1. 21 snapshots from 1 d ago to 59 min ago.
Evidence
- NY Times: A young woman discussed her epilepsy medication with ChatGPT, which reassured her it would be OK to taper her medication. That change was fatal. Gift link: https://www. nytimes.com/2026/10/27/well/ai… · gglockner@social.seattle.wa.us · 56
API: https://socialmediatrends-api.osmike.com/v1/trends/3901552